MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COIL PUSHER-16; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION COIL PUSHER-16; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83785
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a retained material was identified inside the patient's body.The patient underwent left gonadal vein embolization using a 177cm coil pusher-16 coil.During the procedure, the coil did not deploy as usual, requiring the physician to manipulate the coil to complete the deployment.At the time, there was no indication that the device was damaged or that the patient retained any material.The procedure was completed as intended, and the device was discarded after the procedure as per the usual process.The patient had an uneventful recovery and was discharged the same day.However, three months following the embolization procedure, the patient had a computed tomography (ct) scan at a private radiology service.It was noted that a retained material had been identified, which was likely from the embolization procedure.The patient is currently seeking medical advice regarding the retained material.

Brand Name
COIL PUSHER-16
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20727820
Report Number2124215-2024-69748
Device Sequence Number12997137
Product Code KRD
UDI-Device Identifier08714729158967
UDI-Public08714729158967
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83785
Device Catalogue Number83785
Device Lot Number0032875817
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Initial Report FDA Received Date11/19/2024
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown